Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 81, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at May 21, 2015, 7:31 AM CDT for Webb County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 21, 2015, 7:31 AM CDT (12:31 UTC)
- Expired
- May 21, 2015, 8:00 AM CDT
- In force
- 29 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
County Webb County, TX
The radar
The Corpus Christi radar (KCRP), 179 km from the middle of the area, began a volume at 12:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 0.5 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2975 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 607 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 6:43 AM CDT, 48 minutes earlier.
Area forecast discussion, May 21, 6:43 AM CDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
643 AM CDT THU MAY 21 2015
.DISCUSSION...NOTE AVIATION DISCUSSION BELOW.
&&
.AVIATION...
PREDOMINATE MVFR CEILINGS THIS MORNING ALONG WITH ISOLATED/SCATTERED
SHOWERS AND THUNDERSTORMS GENERALLY WEST OF U.S. ROUTE 281.
ANTICIPATE SCT/NUMEROUS SHOWERS/THUNDERSTORMS WILL DEVELOP
AREAWIDE...ESPECIALLY OVER THE NORTHERN SECTIONS OF SOUTH
TEXAS. LOCALLY HEAVY RAINFALL WITH BRIEF IFR/LIFR CONDITIONS PSBL.
CONTINUE TO EXPECT AT LEAST ISOLD ACTIVITY...ESPECIALLY OVER THE
NRN SECTIONS...TONIGHT. GENERALLY LGT/MODERATE EAST FLOW EXPECTED
DRG THE TAF PERIOD.
&&
.PREV DISCUSSION... /ISSUED 435 AM CDT THU MAY 21 2015/
SHORT TERM (TODAY THROUGH FRIDAY)...THE GFS AND NAM DETERMINISTIC
SUGGEST THAT WEAK UPPER LEVEL DISTURBANCES/SHORTWAVES WILL MOVE
ACROSS THE REGION DRG THE PERIOD. CONCUR WITH THE NAM
DETERMINISTIC THAT A FRONT (PER MSAS) WL STALL ACRS THE NRN CWA
TODAY. FURTHER...THE NAM DEPICT HIGH PWAT VALUES DRG THE PERIOD.
ANTICIPATE PERSISTENT SCT/NUMEROUS CONVECTION DEVELOPING
NEAR/ALONG THE STALL BOUNDARY OVR THE NRN CWA. CONCUR WITH WPC
THAT THE RISK FOR EXCESSIVE RAINFALL IS SIGNIFICANT FOR MUCH OF
THE CWA. YET...WL RESTRICT RISK FOR FLASH FLOODING TO LOCATIONS
OVER THE NWRN SECTIONS ALONG THE FRONT AND OVER WEBB/DUVAL
COUNTIES BASED ON SREF OUTPUT. ISSUED A FFA FOR THE RIO GRANDE
PLAINS FOR TODAY. ALTHOUGH DID NOT EXTEND THE FFA BEYOND 00Z
FRIDAY...AT LEAST ISOLATED FLASH FLOODING MAY OCCUR
TONIGHT/EARLY FRIDAY GIVEN CONTINUED PROXIMITY OF THE STALLED
FRONT/UPPER DISTURBANCES/COPIOUS MOISTURE. THE RISK FOF FLASH
FLOODING MAY DECREASE BY FRIDAY AFTN AS THE FRONT IS EXPECTED TO
DISSIPATE/MOVE NORTH OF THE CWA (NAM DETERMINISTIC.)
LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)...BROAD MIDLEVEL RIDGING
EXITS EARLY IN THE EXTENDED. DESPITE THIS...LINGERING PWATS OF 1.7-
1.8 INCHES AND AVAILABLE INSTABILITY SHOULD ALLOW FOR ISOLATED TO
SCATTERED SHOWERS AND THUNDERSTORMS TO CONTINUE SATURDAY WITH
DIURNAL HEATING. IN THE MEAN TIME...FURTHER EASTWARD MOVEMENT IS
EXPECTED WITH THE LONGWAVE TROUGH THROUGH THE DESERT
SOUTHWEST...KICKING OFF SIERRA MADRE CONVECTION SATURDAY EVENING.
AND WITH THE UPPER JET SNEAKING IN FROM THE WEST WITH A DIFFLUENT
FLOW DEVELOPING ALONG THE RIO GRANDE SOUTH OF THE BIG BEND THROUGH
THE NIGHT...MODELS CONTINUE TO FORM A MCS MOVING INTO THE WESTERN
AREAS. SURFACE LOW ACROSS THE SOUTHERN HIGH PLAINS DEEPENS AND
PUSHES SLIGHTLY EASTWARD PULLING THE BULK OF THE MOISTURE AND
CONVECTION NORTHEAST SUNDAY AFTERNOON...HOWEVER THE DIFFLUENT FLOW
ALOFT SHOULD ALLOW FOR CONVECTION TO CONTINUE TO BUILD SOUTH AS IT
SLOWLY MOVES EAST THROUGHOUT THE DAY SUNDAY. CONCERN FOR STRONG TO
POSSIBLE SEVERE THUNDERSTOMS ALONG WITH HEAVY RAIN REMAINS A WITH
THIS EVENT. BY MONDAY...BEST DYNAMICS REMAIN NORTH AND EAST OF THE
AREA...BUT SIMILAR TO SATURDAY...RESIDUAL MOISTURE AND INSTABILITY
SHOULD ALLOW FOR ISOLATED TO SCATTERED DEVELOPMENT WITH DAYTIME
HEATING...ESPECIALLY ACROSS THE NORTHEASTERN ZONES TOWARD THE
NORTHERN COASTAL BEND AND VICTORIA CROSSROADS. BROAD RIDGING AND
SLIGHTLY DRIER CONDITIONS ARE EXPECTED BY TUESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 85 75 85 77 87 / 40 20 30 20 40
VICTORIA 84 72 84 75 85 / 50 30 40 10 40
LAREDO 87 73 89 76 91 / 50 50 40 30 30
ALICE 86 74 86 77 89 / 50 30 30 20 40
ROCKPORT 84 76 83 79 85 / 40 20 30 20 30
COTULLA 83 70 86 73 85 / 60 50 40 30 50
KINGSVILLE 87 75 86 77 88 / 40 20 30 10 30
NAVY CORPUS 83 77 83 78 85 / 40 10 20 20 30
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
DUVAL...LA SALLE...LIVE OAK...MCMULLEN...WEBB.
GM...NONE.
&&
WC/87...AVIATIONHazardous weather outlook, May 21, 5:56 AM CDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 556 AM CDT THU MAY 21 2015 GMZ230-235-250-255-270-275-TXZ229>234-239>247-221100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 556 AM CDT THU MAY 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED TODAY OVER SOUTH TEXAS. LOCALLY HEAVY RAINFALL POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT FOR THE RIO GRANDE PLAINS TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED STORMS ARE POSSIBLE FRIDAY AND SATURDAY WITH A BETTER CHANCE FOR STORMS SATURDAY NIGHT THROUGH SUNDAY NIGHT. SOME STORMS MAY BECOME STRONG TO POSSIBLY SEVERE. LOCALLY HEAVY RAINFALL WILL BE ALSO BE POSSIBLE SATURDAY NIGHT AND SUNDAY. ANY HEAVY RAINFALL COULD LEAD TO FLASH FLOODING OVER THE REGION DUE TO SATURATED GROUND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 87/85
In the hours before
Special weather statement, May 21, 4:56 AM CDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
456 AM CDT THU MAY 21 2015
TXZ229-239-211045-
WEBB-LA SALLE-
456 AM CDT THU MAY 21 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL WEBB AND
WESTERN LA SALLE COUNTIES...
AT 455 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 6 MILES NORTHEAST OF LAS VEGAS TO 6 MILES NORTHEAST OF
LIGHT TO 8 MILES NORTH OF LA ESPERANZA RANCH AIRPORT...AND MOVING
SOUTHEAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
COTULLA...ENCINAL...GARDENDALE...ARTESIA WELLS AND WOODWARD.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2851 9910 2817 9907 2791 9932 2817 9964
2820 9961 2820 9940 2864 9940 2864 9935
TIME...MOT...LOC 0955Z 308DEG 25KT 2859 9940 2838 9938 2819 9953
87Special weather statement, May 21, 6:16 AM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
616 AM CDT THU MAY 21 2015
TXZ239-211200-
WEBB-
616 AM CDT THU MAY 21 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WEBB COUNTY...
AT 615 AM CDT...A STRONG THUNDERSTORM WAS 8 MILES SOUTHWEST OF LAS
TIENDAS...OR 25 MILES NORTHWEST OF LAREDO...MOVING SOUTHEAST AT 30
MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RANCHOS PENITAS WEST...COLUMBIA BRIDGE AND LAS TIENDAS.
LAT...LON 2790 9990 2801 9975 2780 9945 2764 9961
2764 9963 2763 9964 2764 9967 2765 9966
2767 9969 2765 9970 2766 9971 2772 9976
2774 9980 2778 9982 2776 9984 2779 9985
2780 9988 2784 9988 2788 9991
TIME...MOT...LOC 1115Z 307DEG 25KT 2784 9974
CBSpecial weather statement, May 21, 7:19 AM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
719 AM CDT THU MAY 21 2015
TXZ239-211245-
WEBB-
719 AM CDT THU MAY 21 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WEBB COUNTY...
AT 719 AM CDT...A STRONG THUNDERSTORM WAS NEAR EL CENIZO...OR 13
MILES SOUTHWEST OF LAREDO...MOVING SOUTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
RIO BRAVO...EL CENIZO.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2727 9949 2730 9949 2731 9950 2730 9953
2732 9953 2734 9951 2735 9951 2738 9949
2742 9949 2731 9938 2726 9945 2727 9947
TIME...MOT...LOC 1219Z 322DEG 25KT 2737 9961
HARTThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 4:10 AM CDT | Flash Flood Watch | CRP | Duval, La Salle, Live Oak, McMullen, Webb | 8 hr |
| May 21, 4:56 AM CDT | Special Weather Statement | CRP | La Salle | 49 min |
| May 21, 5:53 AM CDT | Areal Flood Advisory | CRP | La Salle, Webb | 2 hr |
| May 21, 6:16 AM CDT | Special Weather Statement | CRP | Webb | 44 min |
| May 21, 7:19 AM CDT | Special Weather Statement | CRP | Zapata | 26 min |
| May 21, 7:49 AM CDT | Areal Flood Advisory | CRP | Webb | 56 min |
| May 21, 7:53 AM CDT | Areal Flood Advisory | CRP | Webb | 67 min |
| May 21, 8:23 AM CDT | Areal Flood Advisory | CRP | Webb | 112 min |
| May 21, 8:51 AM CDT | Areal Flood Advisory | CRP | Duval | 114 min |
| May 21, 12:33 PM CDT | Areal Flood Advisory | CRP | Goliad, Victoria | 57 min |
| May 21, 1:07 PM CDT | Tornado Warning | CRP | Goliad | 23 min |
| May 21, 1:37 PM CDT | Tornado Warning | CRP | Goliad, Victoria | 23 min |
| May 21, 1:39 PM CDT | Areal Flood Advisory | CRP | Goliad, Refugio, Victoria | 2 hr |
| May 21, 2:01 PM CDT | Flash Flood Warning | CRP | Goliad, Refugio, Victoria | 3 hr |
| May 21, 2:39 PM CDT | Areal Flood Advisory | CRP | Bee, Goliad, Refugio, San Patricio | 2 hr |
| May 21, 2:43 PM CDT | Flash Flood Warning | CRP | Calhoun, Victoria | 3 hr |
| May 21, 3:19 PM CDT | Areal Flood Advisory | CRP | Aransas, Bee, Jim Wells, Nueces, Refugio, San Patricio | 116 min |
| May 21, 3:26 PM CDT | Special Weather Statement | CRP | Nueces, Refugio, San Patricio | 64 min |
| May 21, 3:30 PM CDT | Special Marine Warning | CRP | 2 hr | |
| May 21, 4:06 PM CDT | Flash Flood Warning | CRP | Nueces | 4 hr |
| May 21, 4:14 PM CDT | Flash Flood Warning | CRP | San Patricio | 3 hr |
| May 21, 4:44 PM CDT | Flash Flood Warning | CRP | Kleberg | 4 hr |
| May 21, 4:50 PM CDT | Tornado Warning | CRP | Aransas | 25 min |
| May 21, 5:01 PM CDT | Tornado Warning | CRP | Kleberg, Nueces | 29 min |
| May 21, 5:12 PM CDT | Special Marine Warning | CRP | 2 hr | |
| May 21, 5:36 PM CDT | River Flood Warning | CRP | Nueces | 63 hr |
| May 21, 6:00 PM CDT | Special Marine Warning | CRP | 2 hr | |
| May 21, 6:58 PM CDT | Flash Flood Warning | CRP | Kleberg | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.